Metronidazole-induced encephalopathy in a patient with Crohn's disease.

Metronidazole is a widely used antibiotic for the treatment of anaerobic bacterial infections. Metronidazole-induced encephalopathy (MIEP) is a rare b...
448KB Sizes 1 Downloads 14 Views

Recommend Documents


Hyaline-Vascular Type Castleman's Disease, Sarcoidosis, and Crohns Disease.
Sarcoidosis and Crohns disease have been associated with increased long term risk of lymphoproliferative disorders, including lymphomas. Newly developed lymphadenopathy in a patient with these disorders should prompt pathological evaluation. Castlema

Posterior reversible encephalopathy syndrome in a patient with mixed connective tissue disease: a case report.
Posterior reversible encephalopathy is a syndrome highly associated with hypertension and cytotoxic therapy. The syndrome typically presents with headache, visual abnormality, seizures and characteristic vasogenic edema on magnetic resonance imaging.

Encephalopathy and hypotonia due to baclofen toxicity in a patient with end-stage renal disease.
Baclofen is a centrally acting gamma-aminobutyric acid agonist used for the symptomatic relief of skeletal muscle spasm and spasticity in traumatic spinal cord lesions, multiple sclerosis, cerebral palsy, and stroke. It is also used in the treatment

Metronidazole-induced encephalopathy in a patient with end-stage liver disease.
Purpose. Metronidazole-induced encephalopathy (MIE) has been rarely reported. We report a case in a patient with end-stage liver disease (ESLD). Summary. A 63-year-old male with ESLD secondary to hepatitis C virus presented with progressively worseni

Refeeding encephalopathy in a patient with severe hypophosphataemia and hyperammonaemia.
The refeeding syndrome is a potentially fatal condition that affects multiple organ systems. It is the consequence of fluid and electrolyte shifts that may occur in a malnourished patient following the introduction of nutrition therapy. The most prom

Iatrogenic Wernicke encephalopathy in a patient with severe hyperemesis gravidarum.
Hyperemesis gravidarum complicates 0.5-2.0% of pregnancies and may lead to substantial nutritional deficiencies. Total parenteral nutrition can be used in severe cases in an attempt to avoid such deficiencies. Rarely, thiamine deficiency resulting in

Pneumocystis pneumonia complicating immunosuppressive therapy in Crohns disease: A preventable problem?
We report the case of a 76-year-old man who presented with moderate active Crohn's colitis that was refractory to high-dose corticosteroids, mesalazine and 6-mercaptopurine. He subsequently received a trial of infliximab with poor response and was di